Accessibility

caret icon Back to all discussions

Is it normal to experience more pain over time after the injections?

I have wet AMD in my left eye, dry in the right. I have been getting shots of Eylea in the wet eye for about 1 year. I’m now at 8-week intervals. The last two times I got the shots I feel like after the anesthetic wore off the irritation in my eye was more pronounced than it had been with earlier shots. There was redness, that gritty feeling that I always get, and a lot of tearing.

More pain as time goes by from the Eylea injections



All of which was gone by the following day. Is it normal to experience more pain or irritation as time goes by from the shots? It’s certainly manageable, and I wouldn’t even consider curtailing the treatment as I have had fantastic results. I also do not experience any discomfort during the actual procedure (shots), it’s just the rest of the day after I get them.

Seeking others' experiences



I just want to be sure that there isn’t something there that I should be concerned about. I will ask my doctor the next time I’m in for a treatment, just wondered if anyone else has had the same experience.

  1. Great question! This has happened to me a number of times. It may be a reaction to the chemicals used to prep your eye prior to injection. They use numbing drops/gel applied by “the tech” 10 minutes or so before the doctor comes in to give you the injection. (Try keeping your eyes closed while you wait for the doctor, as the chemical numbs you’re eye so much you can forget to blink...it also has a drying effect on your eye.). Then the doctor comes in and he adds to the chemical cocktail going on in your eye by applying Betadine before your injection to ward off any possibility of infection! Wow! The doctor or tech should flush your eyes after you get the shot. Also, buy yourself some OTC eye lubricant drops (I use Refresh eye lubricant drops) and put these drops in your eyes every 15 minutes or so for several hours. This way you can avoid the chemical burning that is causing you pain and tearing. Hope this helps! Richard- MacularDegeneration.ner team member.

    1. Thank you! I have eye drops (artificial tears), but I've always waited for the day following the injection to use it. The doc does put drops in my eye after the injection, I assume to flush the eye. I have been meaning to ask about the eye drops, and I just keep forgetting. I'll try your suggestions next time.

  2. I too have many more side effects with Eyelea. Pressure, soreness, scratchy eyes, etc. I had been on Lucentis for a year and had virtually no problems.

    1. Thank you so much for weighing in and sharing what your treatment experience has been like . Such a help for others here!
      - Shelby, MacularDegeneration.net Team Member

or create an account to reply.